Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 73, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2013, 1:43 PM MST for Cibola County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2013, 1:43 PM MST (20:43 UTC)
- Expired
- Aug 10, 2013, 3:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:53 PM MST | FLASH FLOOD | 9 Ssw San Rafael, NM | NM 117 CLOSED NR EL MALPAIS VISITORS CTR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WGUS55 KABQ 102043 FFWABQ NMC006-102245- /O.NEW.KABQ.FF.W.0073.130810T2043Z-130810T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 243 PM MDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS NEAR GRANTS. THE STORM PRODUCING THE HEAVIEST RAIN WAS 10 MILES SOUTH OF GRANTS. STATE ROAD 117 SOUTH OF GRANTS WILL BE INUNDATED BY THIS DANGEROUS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. TURN AROUND DONT DROWN! && LAT...LON 3516 10800 3531 10773 3489 10762 3492 10796 $$
2 follow-up statements
812 WGUS75 KABQ 102132 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT SAT AUG 10 2013 NMC006-102245- /O.CON.KABQ.FF.W.0073.000000T0000Z-130810T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIBOLA- 332 PM MDT SAT AUG 10 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL CIBOLA COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN 7 MILES SOUTHWEST OF MCCARTYS...OR ABOUT 14 MILES SOUTHEAST OF GRANTS. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING SLOWLY TO THE EAST. LOCATIONS IMPACTED INCLUDE... MILAN... ACOMA PUEBLO... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DONT DROWN! && LAT...LON 3516 10800 3531 10773 3489 10762 3492 10796 $$
682 WGUS75 KABQ 102223 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 423 PM MDT SAT AUG 10 2013 NMC006-102245- /O.CON.KABQ.FF.W.0073.000000T0000Z-130810T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CIBOLA- 423 PM MDT SAT AUG 10 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL CIBOLA COUNTY... AT 418 PM MDT...WATER WAS COMPLETELY COVERING AND FLOWING STRONGLY OVER STATE ROAD 117 SOUTH OF GRANTS NEAR THE EL MALPAIS VISITOR CENTER. LOCATIONS IMPACTED INCLUDE... EL MALPAIS NATIONAL MONUMENT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3516 10800 3531 10773 3489 10762 3492 10796 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:41 PM MST, 2 minutes earlier.
Area forecast discussion, Aug 10, 1:41 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 241 PM MDT SAT AUG 10 2013 .DISCUSSION... CURRENTLY...ACTIVE CONVECTION KICKING OFF IN STYLE THIS AFTERNOON...WITH COVERAGE WEST AND NORTH EXPANDING EAST AND SOUTH THROUGH THE DAY. LOCALLY HEAVY RAIN STILL ON TAP FOR THE HEART OF NORTHERN AND CENTRAL NEW MEXICO WITH FLASH FLOOD WATCH OUT THROUGH EARLY SUNDAY MORNING TO COVER. UPPER AIR CHARTS DEPICTING RIDGE CORE OVER THE X IN TEXAS WITH DOME OF SURFACE HIGH PRESSURE SPRAWLED ACROSS THE STATE IN OTHERWISE VERY WEAK SURFACE PRESSURE GRADIENT. PATTERN WILL SET UP SLOW MOVEMENT OF THUNDERSTORMS FOR THE BULK OF THE STATE...WITH SOMEWHAT GREATER NORTHEAST TRANSPORT FOR STORMS OVER THE NORTHERN AND WESTERN MARGINS OF THE STATE. MODELS...IN GOOD AGREEMENT ON BASIC STORY THROUGH UPCOMING WORK WEEK AND FOLLOWING WEEKEND. RIDGE CORE IN SLOW DRIFT TO THE BOOT HEEL OF SOUTHWEST NEW MEXICO THROUGH TUESDAY AND INTO THE DRAGOON MOUNTAINS OF SOUTHEAST ARIZONA BY THURSDAY. RIDGE CORE EXPANDS STEADILY OVER ARIZONA HEADING INTO THE WEEKEND ALLOWING NORTHWEST FLOW TO PENETRATE THE EASTERN END OF THE STATE AND SHIFTING CONVECTIVE FOCUS HEADING INTO THE FOLLOWING WORK WEEK. FOR TONIGHT...TODAYS AFTERNOON CONVECTION WILL ROLL RIGHT ON THROUGH THE EVENING AND CONTINUE LOCALLY PAST MIDNIGHT. HEAVIEST RAINFALL FOCUS WILL SHIFT FROM THE HEART OF NEW MEXICO TO THE SOUTH CENTRAL AND SOUTHWEST MOUNTAINS FOR THE OVERNIGHT...WITH LOCALLY HEAVY RAINS STILL POSSIBLE. HAVE EXTENDED THE FLASH FLOOD WATCH ALREADY TIL 6 A.M. SUNDAY MORNING...WITH SOME EXPECTATIONS THAT NORTHERN ZONES MAY BE TRIMMED OUT OF THE WATCH AROUND MIDNIGHT TONIGHT WHILE SOUTHERN ZONES CONTINUE TIL DAYBREAK. TRENDS WILL DICTATE THE OUTCOME AS THE EVENING WEARS ON. FOR SUNDAY...RIDGE CORE EXPANDING INTO WEST TEXAS AND SOUTHEAST NEW MEXICO WITH THERMAL LOW REMAINING STRONG OVER THE COLORADO RIVER VALLEY. SOUTH TO SOUTHEAST FLOW WILL PERSIST OVER THE STATE...WITH MODEST REDUCTIONS IN THUNDERSTORM INTENSITY OVER THE NORTH AND CENTRAL...AND SOME CONCENTRATION OF ACTIVITY AND HEAVIEST RAINFALL OVER THE SOUTH AND WEST. THIS WILL NEED EVALUATION FOR POSSIBLE FLASH FLOOD WATCH ONCE THE SATURDAY NIGHT ACTIVITY WINDS DOWN. SHOWER FOCUS OTHERWISE IN OUR FORECAST AREA WILL FAVOR THE CENTRAL AND WEST...WITH COVERAGE TAPERING OFF IN THE EAST AS RIDGE CORE BUILDS IN OVERHEAD FROM THE EAST. RAINFALL WILL TAPER OFF SLOWLY SUNDAY NIGHT HEADING INTO MONDAY MORNING WITH CHANCES FOR A FEW LOCALLY HEAVY DOWNPOURS AFTER MIDNIGHT. FOR MONDAY...RIDGE CORE SHIFTING WEST TO OVERSPREAD SOUTHERN NEW MEXICO...AND THIS WILL HELP RATCHET DOWN THE CONVECTIVE COVERAGE AND INTENSITIES. HIGH COUNTRY WEST AND CENTRAL...AND THE NORTHERN MOUNTAINS...WILL BE MOST FAVORED WITH RAINFALL AMOUNTS STARTING TO TREND LOWER THROUGH MONDAY EVENING. MAXIMUM TEMPERATURES WARMING SLIGHTLY...BRINGING ALL POINTS TO WITHIN A FEW DEGREES OF MID AUGUST NORMALS. FOR TUESDAY...RIDGE CORE SHIFTING WESTWARD TO THE NEW MEXICO BOOT HEEL...AND RIDGE OVERHEAD WILL PRODUCE ANOTHER DOWN TICK IN CONVECTIVE COVERAGE AND INTENSITY. AS CORE SHIFTS WEST...SOME PENETRATION OF UPPER LEVEL NORTHWEST FLOW...AND THE ASSOCIATED COLD FRONT PULLING OUT OF THE CENTRAL PLAINS INTO NORTHEAST NEW MEXICO WILL HELP SHIFT COVERAGE OUT OF THE WEST AND INTO THE NORTHEAST. HEAVIER RAINFALL WILL FAVOR THE SUMMITS AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE AND THE CENTRAL MOUNTAIN CHAIN...WITH SOME REDUCTIONS IN STORM INTENSITIES OVER THE CONTINENTAL DIVIDE AND WESTERN MOUNTAINS. EASTERLY FLOW AGAINST THE CENTRAL MOUNTAINS TUESDAY NIGHT MAY KICK OFF SOME GAP FLOW INTO THE RIO GRANDE VALLEY OVERNIGHT INTO WEDNESDAY MORNING. OUTLOOK...WEDNESDAY THROUGH FRIDAY...RIDGE CORE OVER MUCH OF SOUTHERN NEW MEXICO WEDNESDAY SHIFTING TO SOUTHEAST ARIZONA ON THURSDAY...AND CORE EXPANDING ACROSS EASTERN ARIZONA AND WESTERN NEW MEXICO THROUGH FRIDAY. PATTERN WILL CONTINUE CONVECTIVE FOCUS SHIFT OUT OF THE WEST AND INTO THE EAST ON FRIDAY...BUT WITHOUT A SIGNIFICANT MOISTURE TAP...MOST OF THE CONVECTION WILL RECYCLE MOISTURE ALREADY IN PLACE AS PRECIPITABLE WATERS TREND DOWNWARD. WITH NORTHWEST FLOW ALOFT ESTABLISHED OVER NORTHEAST NEW MEXICO...A SERIES OF ASSOCIATED COOL PULSES WILL INVADE KEEPING THESE TEMPERATURES A LITTLE BELOW NORMAL. WARMING TRENDS ELSEWHERE UNDER THE HEART OF THE RIDGE WILL PERMIT SOME RISES ABOVE MID AUGUST NORMALS THROUGH THE END OF THE WORK WEEK. SHY && .FIRE WEATHER... ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... VERY ACTIVE DAY IN STORE JUST GETTING UNDERWAY THIS AFTERNOON WITH SCATTERED STORMS AND ISOLATED STRONG TO SEVERE STORMS FIRING OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON. STORMS WILL MOVE NORTHEAST OUT OVER THE VALLEYS AND PLAINS LATE THIS AFTERNOON INTO THIS EVENING. WEATHER PREDICTION MODELS IN GOOD AGREEMENT THAT A WIGGLE/SHORT-WAVE TROUGH IN THE SOUTHERLY FLOW ALOFT WILL KEEP SCATTERED TO NUMEROUS SHOWERS GOING OVER THE SOUTHERN PORTIONS OF THE FORECAST AREA OVERNIGHT. ANOTHER NIGHT OF VERY GOOD TO EXCELLENT HUMIDITY RECOVERIES ON TAP AS WETTING RAINS ANTICIPATED FOR MOST AREAS. ACTIVE DAY IN STORE AGAIN SUNDAY WITH PLENTY OF RESIDUAL MOISTURE IN PLACE. NAM ALSO HINTING THAT ANOTHER WAVE IN THE SOUTH/SOUTHWESTERLY FLOW ALOFT MOVING THROUGH WESTERN SOUTHERN AND WESTERN NM SUNDAY AFTERNOON AND EVENING. MODELS CONTINUE TO INFUSE SOMEWHAT DRIER AIR ALOFT FROM THE WEST MONDAY BUT PLENTY OF RESIDUAL MOISTURE AROUND FOR AT LEAST A SCATTERED CROP OF AFTERNOON CONVECTION WITH A WESTERLY STEERING FLOW. DRY AIR CONTINUES TO FILTER IN FROM THE WEST TUESDAY BUT LATEST MODEL RUNS KEEP PLENTY OF RESIDUAL MOISTURE AROUND FOR SCATTERED ACTIVITY...FAVORING THE CENTRAL MOUNTAINS CHAIN EASTWARD. BACKDOOR FRONT WILL ALSO AID IN THUNDERSTORM DEVELOPMENT OVER THE NE AND EAST-CENTRAL PLAINS TUESDAY AFTERNOON AND EVENING. RETURN SURFACE FLOW KEEPS THE EAST ACTIVE WEDNESDAY AND POSSIBLY INTO THURSDAY AS THE WEST CONTINUES TO DRY OUT. 33 && .AVIATION... 18Z TAF CYCLE CONVECTION STARTING TO FIRE OVER WRN AND NRN MOUNTAINS AS OF THIS WRITING. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED WITH PLENTIFUL LOW AND MID LEVEL MOISTURE IN PLACE ALONG WITH STRONG SW FLOW ALOFT HELPING TO KEEP STORM UPDRAFTS GOING. STEERING FLOW WILL TAKE THE STORMS SLOWLY NEWD INTO THE RG VALLEY AND ERN PLAINS LATE THIS AFTERNOON/EVENING. LCL MVFR CIGS...STRONG AND GUSTY OUTFLOW WINDS AND SMALL HAIL WITH BE THE MAIN IMPACTS TO AVIATION FROM THE SCT- NUMRS STORMS. ISOLD-SCT CONVECTION SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS AS A SWLY KT JET CORE REMAINS POSITIONED FROM SW TO NE OVER CENTRAL NM. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 86 59 87 / 30 20 10 20 DULCE........................... 51 80 50 80 / 30 20 20 20 CUBA............................ 53 80 53 80 / 40 30 20 20 GALLUP.......................... 50 79 53 81 / 30 20 20 20 EL MORRO........................ 50 77 53 79 / 40 30 30 30 GRANTS.......................... 53 78 53 81 / 40 30 30 30 QUEMADO......................... 52 78 51 81 / 40 40 30 30 GLENWOOD........................ 57 83 55 87 / 50 30 30 20 CHAMA........................... 47 74 46 75 / 30 30 20 20 LOS ALAMOS...................... 57 78 55 81 / 40 30 20 20 PECOS........................... 55 77 55 80 / 40 30 20 30 CERRO/QUESTA.................... 48 78 48 77 / 30 30 20 30 RED RIVER....................... 44 69 45 68 / 30 30 20 30 ANGEL FIRE...................... 46 73 46 75 / 30 40 20 30 TAOS............................ 48 79 50 81 / 30 20 20 20 MORA............................ 51 76 52 77 / 30 30 20 30 ESPANOLA........................ 55 83 55 86 / 30 20 20 20 SANTA FE........................ 53 79 54 82 / 40 30 20 20 SANTA FE AIRPORT................ 54 82 57 84 / 40 20 20 20 ALBUQUERQUE FOOTHILLS........... 61 83 60 86 / 40 30 20 20 ALBUQUERQUE HEIGHTS............. 63 84 63 86 / 40 20 20 20 ALBUQUERQUE VALLEY.............. 60 85 59 88 / 40 20 20 20 ALBUQUERQUE WEST MESA........... 61 84 60 87 / 40 20 20 20 LOS LUNAS....................... 62 85 61 89 / 40 20 20 20 RIO RANCHO...................... 63 85 62 87 / 40 20 20 20 SOCORRO......................... 63 86 63 87 / 50 30 30 20 SANDIA PARK/CEDAR CREST......... 56 80 58 83 / 40 30 30 20 TIJERAS......................... 59 82 59 85 / 40 30 30 20 MORIARTY/ESTANCIA............... 57 81 57 83 / 50 30 30 20 CLINES CORNERS.................. 55 78 56 81 / 40 30 20 30 GRAN QUIVIRA.................... 57 79 58 82 / 60 30 30 30 CARRIZOZO....................... 61 82 60 83 / 60 30 30 20 RUIDOSO......................... 56 74 55 76 / 60 40 30 30 CAPULIN......................... 52 80 51 82 / 30 30 20 30 RATON........................... 53 82 54 84 / 20 30 20 30 SPRINGER........................ 54 81 53 86 / 30 20 20 30 LAS VEGAS....................... 54 78 53 81 / 30 30 20 30 CLAYTON......................... 60 88 62 89 / 20 20 20 20 ROY............................. 60 86 60 85 / 30 20 20 20 CONCHAS......................... 64 87 62 93 / 30 20 20 20 SANTA ROSA...................... 64 87 63 90 / 30 20 20 20 TUCUMCARI....................... 64 89 65 93 / 20 20 20 20 CLOVIS.......................... 63 87 65 90 / 30 20 20 10 PORTALES........................ 65 86 66 91 / 30 20 20 10 FORT SUMNER..................... 67 87 66 91 / 40 20 20 10 ROSWELL......................... 69 89 69 93 / 40 30 20 10 PICACHO......................... 61 83 62 87 / 50 30 30 10 ELK............................. 58 77 60 82 / 60 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ506>509-511-518>526-529-533-537>540. && SHY
Hazardous weather outlook, Aug 10, 5:00 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 10 2013 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING...ALTHOUGH POSSIBLE WITH ANY STORM...IS MOST LIKELY ALONG AND SOUTH OF INTERSTATE 40. RECENT WILD FIRE BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN SUNDAY...WHICH COULD LEAD TO FLASH FLOODING...ALTHOUGH ATMOSPHERIC CONDITIONS APPEAR TO BE SOMEWHAT LESS FAVORABLE THAN TODAY. AREAS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA BORDER LOOK TO HAVE THE BEST POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Aug 10, 12:15 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT SAT AUG 10 2013
NMZ501-502-101945-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
115 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
145 PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RED ROCK...OR ABOUT 21 MILES
SOUTHWEST OF SHIPROCK...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF WESTERN
SAN JUAN COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3660 10905 3661 10905 3675 10882 3651 10868
3646 10906 3659 10906
TIME...MOT...LOC 1915Z 240DEG 13KT 3656 10892
CASpecial weather statement, Aug 10, 12:22 PM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 122 PM MDT SAT AUG 10 2013 NMZ506-507-101945- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 122 PM MDT SAT AUG 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 145 PM MDT... AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF EL MORRO...OR ABOUT 19 MILES SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CIBOLA COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3521 10799 3495 10786 3491 10815 3503 10826 TIME...MOT...LOC 1922Z 234DEG 10KT 3501 10811 CA
Special weather statement, Aug 10, 12:24 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 PM MDT SAT AUG 10 2013
NMZ501-502-102000-
CHUSKA MOUNTAINS-NORTHWEST PLATEAU-
124 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY THROUGH
200 PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SANOSTEE...OR ABOUT 33 MILES
SOUTHWEST OF SHIPROCK...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...SANOSTEE AND TOCITO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3646 10905 3651 10868 3642 10864 3641 10864
3632 10860 3626 10906
TIME...MOT...LOC 1924Z 252DEG 19KT 3637 10893
CASpecial weather statement, Aug 10, 12:47 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 147 PM MDT SAT AUG 10 2013 NMZ506-507-102015- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 147 PM MDT SAT AUG 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 215 PM MDT... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MILAN...OR ABOUT 15 MILES SOUTHWEST OF GRANTS...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CIBOLA COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3517 10795 3493 10789 3489 10815 3503 10819 TIME...MOT...LOC 1947Z 247DEG 10KT 3501 10803
Special weather statement, Aug 10, 12:57 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 157 PM MDT SAT AUG 10 2013 NMZ501-503-102030- FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU- 157 PM MDT SAT AUG 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN JUAN COUNTY THROUGH 230 PM MDT... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FRUITLAND...OR ABOUT 12 MILES WEST OF FARMINGTON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...FARMINGTON AND FLORA VISTA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3694 10811 3665 10803 3665 10846 3679 10850 TIME...MOT...LOC 1957Z 247DEG 17KT 3674 10835
Special weather statement, Aug 10, 1:28 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT SAT AUG 10 2013
NMZ501-503-504-102100-
FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
228 PM MDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JUAN COUNTY THROUGH
300 PM MDT...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
FRUITLAND TO 17 MILES SOUTHWEST OF BLOOMFIELD...AND MOVING EAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...FARMINGTON...BLOOMFIELD...
AZTEC...FLORA VISTA AND LA PLATA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3700 10826 3701 10809 3644 10776 3642 10818
3700 10852 3701 10851 3701 10827
TIME...MOT...LOC 2028Z 266DEG 16KT 3698 10839 3651 10812
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:40 PM MST | Special Weather Statement | ABQ | Guadalupe | 50 min |
| Aug 9, 5:45 PM MST | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 9, 5:47 PM MST | Special Weather Statement | ABQ | Harding | 43 min |
| Aug 9, 6:54 PM MST | Special Weather Statement | ABQ | Chaves | 51 min |
| Aug 9, 6:56 PM MST | Special Weather Statement | ABQ | Roosevelt | 49 min |
| Aug 9, 7:01 PM MST | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Aug 9, 7:29 PM MST | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Aug 9, 7:56 PM MST | Special Weather Statement | ABQ | Guadalupe | 34 min |
| Aug 9, 10:20 PM MST | Special Weather Statement | ABQ | De Baca | 25 min |
| Aug 9, 10:28 PM MST | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 107 min |
| Aug 9, 10:42 PM MST | Special Weather Statement | ABQ | Roosevelt | 48 min |
| Aug 9, 11:28 PM MST | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Aug 9, 11:34 PM MST | Flash Flood Warning | ABQ | Bernalillo, Torrance | 116 min |
| Aug 9, 11:48 PM MST | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 87 min |
| Aug 10, 12:00 AM MST | Areal Flood Advisory | ABQ | Chaves | 90 min |
| Aug 10, 12:47 AM MST | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 88 min |
| Aug 10, 1:36 AM MST | Areal Flood Advisory | ABQ | Chaves, De Baca | 114 min |
| Aug 10, 2:26 AM MST | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 109 min |
| Aug 10, 11:42 AM MST | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 10, 12:15 PM MST | Special Weather Statement | ABQ | San Juan | 30 min |
| Aug 10, 12:22 PM MST | Special Weather Statement | ABQ | Cibola | 23 min |
| Aug 10, 12:24 PM MST | Special Weather Statement | ABQ | San Juan | 36 min |
| Aug 10, 12:37 PM MST | Areal Flood Advisory | ABQ | Cibola | 113 min |
| Aug 10, 12:47 PM MST | Special Weather Statement | ABQ | Cibola | 28 min |
| Aug 10, 12:54 PM MST | Flash Flood Warning | ABQ | Cibola | 111 min |
| Aug 10, 12:57 PM MST | Special Weather Statement | ABQ | San Juan | 33 min |
| Aug 10, 1:10 PM MST | Severe Thunderstorm Warning | ABQ | Cibola | 50 min |
| Aug 10, 1:28 PM MST | Special Weather Statement | ABQ | San Juan | 32 min |
| Aug 10, 1:46 PM MST | Special Weather Statement | ABQ | McKinley | 29 min |
| Aug 10, 1:59 PM MST | Severe Thunderstorm Warning | ABQ | Cibola | 46 min |
| Aug 10, 2:06 PM MST | Special Weather Statement | ABQ | San Juan | 24 min |
| Aug 10, 2:13 PM MST | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 2 hr |
| Aug 10, 2:24 PM MST | Areal Flood Advisory | ABQ | McKinley, San Juan | 111 min |
| Aug 10, 2:38 PM MST | Areal Flood Advisory | ABQ | Catron | 112 min |
| Aug 10, 2:42 PM MST | Severe Thunderstorm Warning | ABQ | Catron, Cibola | 48 min |
| Aug 10, 2:46 PM MST | Areal Flood Advisory | ABQ | Cibola | 119 min |
| Aug 10, 2:57 PM MST | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 10, 3:09 PM MST | Special Weather Statement | ABQ | 36 min | |
| Aug 10, 3:36 PM MST | Areal Flood Advisory | ABQ | Rio Arriba | 114 min |
| Aug 10, 3:44 PM MST | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 10, 3:52 PM MST | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Aug 10, 3:56 PM MST | Severe Thunderstorm Warning | ABQ | Santa Fe | 49 min |
| Aug 10, 4:26 PM MST | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 10, 4:28 PM MST | Special Weather Statement | ABQ | Rio Arriba | 32 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.